Alert archive / Tennessee / Tornado Warnings in 2007
Tornado Warning 12, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 3, 2007, 8:33 PM CDT for Decatur County, Henderson County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2007, 8:33 PM CDT (01:33 UTC)
- Expired
- Apr 3, 2007, 9:03 PM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Decatur County, TN, Henderson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 3:12 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1678 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMEG 040134
TORMEG
TNC039-077-040215-
/O.NEW.KMEG.TO.W.0012.070404T0133Z-070404T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
833 PM CDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
DECATUR COUNTY IN TENNESSEE...
HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 915 PM CDT
* AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
A TORNADO NEAR DARDEN...OR ABOUT 9 MILES SOUTHEAST
LEXINGTON...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PARSONS AND DECATURVILLE
.IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF
THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3561 8803 3553 8797 3549 8799 3546 8804
3548 8807 3549 8834 3566 8832 3565 8803
$$2 follow-up statements
000
WWUS54 KMEG 040158
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
858 PM CDT TUE APR 3 2007
TNC039-077-040215-
/O.CON.KMEG.TO.W.0012.000000T0000Z-070404T0215Z/
DECATUR TN-HENDERSON TN-
858 PM CDT TUE APR 3 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR HENDERSON
AND DECATUR COUNTIES...
AT 853 PM CDT...TRAINED WEATHER SPOTTERS REPORTED TREES AND
POWERLINES DOWN NEAR PARSONS. THIS TORNADO WAS LOCATED 6 MILES
SOUTHEAST OF DECATURVILLE...OR ABOUT 11 MILES SOUTHWEST OF
LINDEN...MOVING EAST AT 35 MPH.
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3561 8803 3553 8797 3549 8799 3546 8804
3548 8807 3549 8834 3566 8832 3565 8803
$$000
WWUS54 KMEG 040203
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
903 PM CDT TUE APR 3 2007
TNC039-077-040213-
/O.CAN.KMEG.TO.W.0012.000000T0000Z-070404T0215Z/
DECATUR TN-HENDERSON TN-
903 PM CDT TUE APR 3 2007
...THE TORNADO WARNING FOR HENDERSON AND DECATUR COUNTIES IS
CANCELLED...
AT 903 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3561 8803 3553 8797 3549 8799 3546 8804
3548 8807 3549 8834 3566 8832 3565 8803
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 3, 1:53 PM CDT, 6 hours 40 minutes earlier.
Area forecast discussion, Apr 3, 1:53 PM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 153 PM CDT TUE APR 3 2007 .DISCUSSION... STILL LOOKING AT A RISK OF SEVERE WEATHER...LIKELY MOVING THROUGH THE MIDSOUTH LATE AFTERNOON/EVENING AHEAD OF A STRONG COLD FRONT. 18Z LZK SOUNDING AND LATE MORNING AIRCRAFT SOUNDINGS AT MEMPHIS INDICATE A WARM LAYER AT 900 MB TO 750 MB...EFFECTIVELY CAPPING DEEP MOIST CONVECTION. THIS CAP IS GRADUALLY ERODING...AS SURFACE TEMPS OVER NORTHERN AR REACH THE LOWER 80S WITH DEWPOINTS IN THE MID 60S. GOES VISIBLE IMAGERY INDICATED LINEAR ORIENTED TOWERING CU DEVELOPING OVER THIS AREA... AHEAD OF THE FRONT WHICH ROUGHLY EXTENDED ALONG INTERSTATE 44 AT DISCUSSION TIME. EXPECT A MULTI SEGMENT LINEAR MCS TO BECOME BETTER ORGANIZED OVER THE OZARKS LATE THIS AFTERNOON WHICH SHOULD MOVE THROUGH THE MIDSOUTH THIS EVENING. 18Z SPC MESOANALYSIS ESTIMATED CAPES WERE APPROACHING 2000 J/KG OVER THE MIDSOUTH. WITH MARGINAL SHEAR...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. GIVEN THE HIGH INSTABILITY...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT NEAR BOUNDARIES AND OTHER LOCALIZED SOURCES OF HIGHER HELICITY. WHAT TORNADO THREAT THERE IS SHOULD DECREASE BY LATE EVENING AS INSTABILITY MODERATES. POST FRONTAL AIRMASS CHANGE WILL BE DRAMATIC... COURTESY OF SIGNIFICANTLY COOLER AND DRIER CANADIAN AIR. VERY LOW DEWPOINTS AND LIGHT WINDS WILL LIKELY RESULT IN SUBFREEZING MINIMUM TEMPS THIS WEEKEND. SOME QUESTION PERSISTS CONCERNING THE AMOUNT OF MID AND HIGH CLOUDS...BUT THE LOW DEWPOINTS REMAIN AND WINDS SHOULD BE LIGHT BY LATE THURSDAY. 1000 TO 500 MB THICKNESSES OF 5220 M ARE CERTAINLY UNUSUAL FOR EARLY/MID APRIL. WILL MENTION MORNING FROST IN THE WEEKEND PERIODS AND MAINTAIN MENTION OF POSSIBLE FREEZING TEMPS IN THE HAZARDOUS WEATHER OUTLOOK. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 50 63 40 60 / 70 0 0 0 MKL 47 61 30 56 / 70 0 0 0 JBR 47 62 35 57 / 40 0 0 0 TUP 56 66 37 59 / 80 0 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 3, 2:55 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 255 PM CDT TUE APR 3 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041030- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 255 PM CDT TUE APR 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER MOST OF THE MIDSOUTH. THE MODERATE RISK AREA IS ROUGHLY NORTH OF A CLARKSDALE TO CORINTH MISSISSIPPI LINE. A SLIGHT RISK OF SEVERE WEATHER EXISTS SOUTH OF THIS LINE. A STRONG COLD FRONT WILL MOVE THROUGH THE MIDSOUTH THIS EVENING AND EARLY WEDNESDAY MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE FRONT. SEVERE THUNDERSTORMS ARE EXPECTED...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE...MAINLY IN THE MODERATE RISK AREA. STORMS WILL LIKELY AFFECT NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL BETWEEN 3 PM AND 7 PM...AND WESTERN TENNESSEE BETWEEN 4 PM AND 10 PM. THE STORMS WILL LIKELY IMPACT NORTHEAST MISSISSIPPI BETWEEN 8 PM AND 1 AM WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY COLDER AIR WILL MOVE IN BEHIND THE FRONT AND REMAIN OVER THE MIDSOUTH THROUGH FRIDAY. TEMPERATURES THURSDAY AND FRIDAY MORNINGS COULD BE NEAR THE FREEZING POINT. OVER THE WEEKEND...FREEZING LOW TEMPERATURES ARE LIKELY ACROSS MUCH OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON... THROUGH THE EVENING. PWB
In the hours before
Special weather statement, Apr 3, 7:24 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 724 PM CDT TUE APR 3 2007 TNZ021-040100- CARROLL TN- 724 PM CDT TUE APR 3 2007 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CARROLL COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER MIDDLE FORK AT 724 PM CDT... MOVING EAST AT 35 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CARROLL COUNTY...INCLUDING THE CITY OF HUNTINGDON...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Apr 3, 8:00 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
800 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TORNADO 1 W LAKE CITY 35.82N 90.47W
04/03/2007 CRAIGHEAD AR LAW ENFORCEMENT
0710 PM HAIL LEACHVILLE 35.92N 90.26W
04/03/2007 E1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
0722 PM HAIL 2 S BAY 35.71N 90.56W
04/03/2007 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
0735 PM TSTM WND DMG 3 SE TRENTON 35.94N 88.90W
04/03/2007 GIBSON TN LAW ENFORCEMENT
TREES DOWN
&&
SVRLocal storm report, Apr 3, 8:02 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
802 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TORNADO 1 W LAKE CITY 35.82N 90.47W
04/03/2007 CRAIGHEAD AR LAW ENFORCEMENT
0710 PM HAIL LEACHVILLE 35.92N 90.26W
04/03/2007 E1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
0722 PM HAIL 2 S BAY 35.71N 90.56W
04/03/2007 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
0735 PM TSTM WND DMG 3 SE TRENTON 35.94N 88.90W
04/03/2007 GIBSON TN LAW ENFORCEMENT
TREES DOWN
0758 PM HAIL HUMBOLDT 35.82N 88.91W
04/03/2007 E0.88 INCH GIBSON TN TRAINED SPOTTER
&&
SVRLocal storm report, Apr 3, 8:04 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
804 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TORNADO 1 W LAKE CITY 35.82N 90.47W
04/03/2007 CRAIGHEAD AR LAW ENFORCEMENT
0710 PM HAIL LEACHVILLE 35.92N 90.26W
04/03/2007 E1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
0722 PM HAIL 2 S BAY 35.71N 90.56W
04/03/2007 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
0735 PM TSTM WND DMG 3 SE TRENTON 35.94N 88.90W
04/03/2007 GIBSON TN LAW ENFORCEMENT
TREES DOWN
0758 PM HAIL HUMBOLDT 35.82N 88.91W
04/03/2007 E0.88 INCH GIBSON TN TRAINED SPOTTER
0803 PM HAIL HUMBOLDT 35.82N 88.91W
04/03/2007 E1.00 INCH GIBSON TN TRAINED SPOTTER
&&
SVRLocal storm report, Apr 3, 8:11 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
811 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 2 S BAY 35.71N 90.56W
04/03/2007 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
0735 PM TSTM WND DMG 3 SE TRENTON 35.94N 88.90W
04/03/2007 GIBSON TN LAW ENFORCEMENT
TREES DOWN
0758 PM HAIL HUMBOLDT 35.82N 88.91W
04/03/2007 E0.88 INCH GIBSON TN TRAINED SPOTTER
0803 PM HAIL HUMBOLDT 35.82N 88.91W
04/03/2007 E1.00 INCH GIBSON TN TRAINED SPOTTER
0803 PM HAIL LEXINGTON 35.65N 88.39W
04/03/2007 E1.00 INCH HENDERSON TN EMERGENCY MNGR
&&
SVRLocal storm report, Apr 3, 8:15 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
815 PM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 2 S BAY 35.71N 90.56W
04/03/2007 E1.00 INCH CRAIGHEAD AR TRAINED SPOTTER
0735 PM TSTM WND DMG 3 SE TRENTON 35.94N 88.90W
04/03/2007 GIBSON TN LAW ENFORCEMENT
TREES DOWN
0758 PM HAIL HUMBOLDT 35.82N 88.91W
04/03/2007 E0.88 INCH GIBSON TN TRAINED SPOTTER
0803 PM HAIL HUMBOLDT 35.82N 88.91W
04/03/2007 E1.00 INCH GIBSON TN TRAINED SPOTTER
0803 PM HAIL LEXINGTON 35.65N 88.39W
04/03/2007 E1.00 INCH HENDERSON TN EMERGENCY MNGR
0803 PM HAIL 4 S MARKED TREE 35.47N 90.42W
04/03/2007 E1.00 INCH POINSETT AR TRAINED SPOTTER
&&
SVRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:10 PM CDT | Severe Thunderstorm Warning | MEG | Weakley | 50 min |
| Apr 3, 7:37 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 38 min |
| Apr 3, 8:00 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 45 min |
| Apr 3, 8:05 PM CDT | Severe Thunderstorm Warning | MEG | Henderson | 25 min |
| Apr 3, 8:17 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 43 min |
| Apr 3, 8:20 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 25 min |
| Apr 3, 8:45 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 45 min |
| Apr 3, 9:08 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 52 min |
| Apr 3, 9:16 PM CDT | Tornado Warning | MEG | McNairy | 34 min |
| Apr 3, 9:27 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 48 min |
| Apr 3, 9:53 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 37 min |
| Apr 4, 3:48 AM CDT | Freeze Watch | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 13 more | 24 hr |
| Apr 4, 3:48 AM CDT | Freeze Warning | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Gibson and 11 more | 28 hr |
Nearby
Tornado Warnings in Tennessee, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.